Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online
Ask a Urologist   »  

Diagnosed with BV and taking flagyl. Experiencing frequent urination and abdominal inflammation. Suggestions?

User rating for this question
Very Good
Answered by
Practicing since : 1999
Answered : 1587 Questions
I was diagnosed with BV and had been taking flagyl to treat symptons. I stayed away from alcohol during the duration of the medication. I usually experience frequent urination & being on the treatment, I was extremely relieved when sudden & frequent pee breaks stopped just after a few days on the pill. I was on my last dosage of the night when a friend came by and brought weed to smoke. I felt it was a bad idea but inhaled just one puff. I have low tolerance anyway so I chose not to continue to smoke. But since last night, I again am feeling the discomfort of frequent urination & abdominal inflammation just above my pubic mound. It feels quite tender in that region & the sensation of peeing a lot returned immediately. Did I lesson the effects of flagyl treatment by smoking pot last night? I was feeling great & now feel horrid and annoyed again. Is there a connection? I am currently being treated for BV, yeast infection (have to take diflucan), and UTI (sufamethoxazole). But I only finished the BV treatment & have not taken the other 2 yet.
Posted Wed, 16 Oct 2013 in Urinary and Bladder Problems
Answered by Dr. Timothy Raichle 2 hours later
Brief Answer:
Hello, I would be happy to help!

Detailed Answer:
It sounds like you have a bladder infection. To my knowledge, smoking marijuana will not lessen the effect of the metronidazole. Your symtpoms, though, are most consistent wit an infection of the bladder, and you need to start this treatement as soon as possible as directed by your doctor!

I hope that this helps and good luck!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor